Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 191, NWS Kansas City, MO

June 17, 2009Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 17, 2009, 8:11 PM CDT for Cooper County, Howard County, Missouri. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 8:11 PM CDT (01:11 UTC)
Expired
Jun 17, 2009, 8:45 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:25 PM CDTHAIL 12 E Boonville, MO
Jun 17, 8:35 PM CDTHAIL 1.754 Se Boonville, MO
Jun 17, 8:45 PM CDTHAIL 2.53 Se Boonville, MO
Jun 17, 8:47 PM CDTHAIL 4.253 Se Boonville, MO
Jun 17, 8:50 PM CDTHAIL 15 Nw Wooldridge, MONICKEL TO QUARTER SIZE HAIL ON I-70 AT MILE MARKER 111.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:09 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2393 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 180111
SVREAX
MOC053-089-180145-
/O.NEW.KEAX.SV.W.0191.090618T0111Z-090618T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COOPER COUNTY IN CENTRAL MISSOURI...
  SOUTHERN HOWARD COUNTY IN CENTRAL MISSOURI...

* UNTIL 845 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW FRANKLIN...OR 5 MILES NORTHWEST OF BOONVILLE...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOONVILLE AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WOOLDRIDGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3885 9253 3884 9254 3894 9295 3910 9285
      3906 9253 3901 9256 3897 9256 3892 9250
      3891 9250
TIME...MOT...LOC 0111Z 289DEG 21KT 3903 9277

$$

21
2 follow-up statements
000 
WWUS53 KEAX 180125
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT WED JUN 17 2009

MOC053-089-180145-
/O.CON.KEAX.SV.W.0191.000000T0000Z-090618T0145Z/
COOPER MO-HOWARD MO-
825 PM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD AND NORTHEASTERN COOPER COUNTIES UNTIL 845 PM CDT...

AT 823 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BOONVILLE...MOVING SOUTHEAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN COOPER AND SOUTH CENTRAL HOWARD COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS WOOLDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN MISSOURI.

LAT...LON 3885 9253 3884 9254 3893 9290 3906 9280
      3904 9262 3901 9256 3897 9256 3892 9250
      3891 9250
TIME...MOT...LOC 0125Z 302DEG 19KT 3897 9272

$$

21
000 
WWUS53 KEAX 180136
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT WED JUN 17 2009

MOC053-089-180145-
/O.CON.KEAX.SV.W.0191.000000T0000Z-090618T0145Z/
COOPER MO-HOWARD MO-
836 PM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD AND NORTHEASTERN COOPER COUNTIES UNTIL 845 PM CDT...

AT 831 PM CDT... A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING GOLF 
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS 
STORM WAS LOCATED NEAR BOONVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL 
UP TO GOLF BALL SIZE HAS BEEN REPORTED ALONG INTERSTATE 70 JUST EAST 
OF BOONVILLE. 

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN COOPER AND SOUTH CENTRAL HOWARD COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS WOOLDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN MISSOURI.

LAT...LON 3885 9253 3884 9254 3893 9290 3906 9280
      3904 9262 3901 9256 3897 9256 3892 9250
      3891 9250
TIME...MOT...LOC 0135Z 302DEG 19KT 3894 9266

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:22 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 17, 6:22 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT WED JUN 17 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

NEAR TERM FORECAST...

NEXT 24 HOURS...PRIMARY CONCERNS ARE ON THE CONVECTIVE WEATHER. WARM
FRONT LIFTING NORTH THROUGH THE FORECAST REGION TODAY MADE IT JUST
NORTH OF A LINE FROM THE KANSAS CITY INTERNATIONAL AIRPORT TO
FAYETTE BY THE EARLY AFTERNOON HOURS. MUCAPE VALUES OF 5000+ J/KG
WITH MID 70 DEGREE DEW POINTS AND 0-6KM SHEAR VALUES OF 40+ KNOTS
ALL SPEAK TO THE POTENTIAL FOR EXPLOSIVELY SEVERE WEATHER THROUGH
THE REST OF THE AFTERNOON AND EVENING HOURS ALONG THE FRONT.

CURRENTLY TWO SUPER CELLS STORMS ARE TRACKING EAST ALONG/JUST NORTH
OF THE FRONT. CURRENT EXPECTATIONS ARE THAT THESE STORMS WILL HELP
LIFT THE FRONT NORTH A LITTLE MORE. SHEAR PARAMETERS AND ABUNDANT
CAPE IN NORTHERN KANSAS AND NORTHWEST MISSOURI SPEAKS TO THE
SUPERCELLS THAT WE ARE ALREADY SEEING. HOWEVER...AS THE STORMS MOVE
FARTHER EAST THEY WILL MOVE AWAY FROM THE GOOD SHEAR INTO A REGION
OF MODERATE AND THEN WEAK SHEAR. THIS WOULD INDICATE THAT AS THE
STRONGLY ROTATING STORMS MOVE EAST THEY WILL TRANSITION TO A
SPLITTING AND BOWING STORM TYPES. THEREFORE...THE THREAT OF ISOLATED
TORNADOES LOOKS TO ONLY EXTENDED AS FAR EAST AS AN ATCHISON
KANSAS...ST JOSEPH...MARYVILLE LINE AT THIS TIME. AS STORMS MOVE
FARTHER EAST THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...MAINLY NORTH OF THE MISSOURI RIVER AND SOUTH
OF HIGHWAY 36.

DESECRATE THUNDERSTORM ACTIVITY WILL PERCOLATE ALONG THROUGH THE MID
TO LATE EVENING HOURS...AFTER THAT THE LOW LEVEL JET IS EXPECTED TO
KICK IN ACROSS EASTERN KANSAS...POINTING TOWARDS SOUTHEAST NEBRASKA.
WITH ABUNDANT MOISTURE RIDING UP AND OVER THE FRONT...AND THE
ORGANIZING INFLUENCE OF THE LOW LEVEL JET...EXPECT ANY PERSISTENT
ACTIVITY TO CONGEAL INTO A COMPLEX OF STORMS LATE THIS EVENING.
CORFIDI VECTORS AND 1000-500MB THICKNESS LINE INDICATE THAT ANY
COMPLEX THAT DEVELOPS WILL SLIDE EAST-SOUTHEAST ALONG THE FRONT.
THIS SHOULD BRING RAIN TO AREAS NORTH OF THE MISSOURI RIVER EARLY
THURSDAY MORNING. HEAVY RAIN WILL BE A CONCERN WITH THE ACTIVITY
TONIGHT...WHILE MARGINALLY SEVERE WEATHER MIGHT BE POSSIBLE ALONG HE
SOUTHERN EDGE WHERE MORE UNSTABLE AIR WILL BE INGESTED.

CUTTER

THURSDAY THROUGH FRIDAY...

MAIN CONCERNS FOR THURSDAY THROUGH THE EXTENDED TIME FRAME DEALS
WITH HOT AND HUMID CONDITIONS AS WELL AS A CHANCE OF THUNDERSTORMS
THURSDAY NIGHT THROUGH FRIDAY.

THURSDAY THROUGH FRIDAY:
UPPER RIDGE AXIS WILL BE POSITIONED GENERALLY ALONG THE MISSISSIPPI
RIVER VALLEY WITH VERY WARM TEMPERATURES ALOFT. DECENT MIXING IS
EXPECTED THOUGH NOT TO THE HEIGHT OF THE WARMEST TEMPERATURES ALOFT.
ALSO ANTICIPATE SOME OF THE POTENTIAL WARM UP GOING TO EVAPORATION
OF VERY MOIST SOILS. EVEN WITH THOSE LIMITING FACTORS TEMPERATURES
SHOULD STILL CLIMB INTO THE LOWER 90S. THOSE TEMPERATURES COMBINED
WITH DEWPOINTS AROUND 70 DEGREES SHOULD YIELD VERY UNCOMFORTABLE
HEAD INDEX READINGS APPROACHING 100 DEGREES ACROSS OUR SOUTHERN
ZONES AND INTO EAST CENTRAL KANSAS.

AN UPPER WAVE WILL MOVE INTO THE AREA LATE THURSDAY NIGHT/ EARLY
FRIDAY MORNING AND SLOWLY PROGRESS THROUGH THE AREA DURING THE DAY
FRIDAY. AS THE LOW LEVEL JET CRANKS UP AHEAD OF THE WAVE THURSDAY
NIGHT WE WILL SEE THUNDERSTORM CHANCES FOR MUCH THE AREA WITH THE
BEST CHANCES ALONG THE MISSOURI AND IOWA STATE LINE. AS THE WAVE
MOVES FURTHER EAST DURING THE DAY FRIDAY A GENERAL INCREASE IN
SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ENTIRE REGION.
THIS ACTIVITY SHOULD EXIT MOST OF THE FORECAST AREA BY LATE FRIDAY
NIGHT WITH THE EXCEPTION OF OUR EASTERN ZONES.

SATURDAY AND SUNDAY:
UPPER RIDGE BUILDS AGAIN SATURDAY BUT WARMEST TEMPERATURES ALOFT
WILL ARRIVE SUNDAY. AS A RESULT... TEMPERATURES SHOULD BE HELD TO
THE MID/UPPER 80S SATURDAY AND CLIMB INTO THE LOWER 90S SUNDAY.
ADDED SLIGHT CHANCE POPS TO THE WESTERN THIRD OF THE FORECAST AREA
SATURDAY NIGHT AS THE LOW LEVEL JET MOVES INTO THE AREA.

MONDAY THROUGH WEDNESDAY:
HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE AS THE UPPER RIDGE
MAINTAINS ITSELF ACROSS THE UPPER MIDWEST THROUGH THE SOUTHERN
PLAINS. HIGHER DEWPOINTS IN THE LOWER 70S ARE EXPECTED TO REMAIN
ACROSS THE AREA AND WHEN COMBINED WITH THE HOT TEMPERATURES HEAT
INDEX VALUES IN THE UPPER 90S AND LOW 100S ARE LIKELY. THERE ARE
SOME INDICATIONS THAT A BOUNDARY WILL DRAPE ITSELF ACROSS THE AREA
ON TUESDAY AND WEDNESDAY. WITH VARYING MODEL SOLUTIONS AND BEING
VERY MUCH INTO THE EXTENDED OPTED TO NOT TRY TO PORTRAY THIS FEATURE
IN THE FORECAST. SO FOR NOW HAVE KEPT THE EXTENDED DRY BUT VERY WARM
AND HUMID. BUT SHOULD A BOUNDARY POSITION ITSELF ACROSS THE AREA
THUNDERSTORM CHANCES WOULD BE NEEDED.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...THE THREAT OF CONVECTION THIS EVENING IS RAPIDLY
DIMINISHING AS A STRONG CAP AT 700MB MOVES EAST TOWARD EXTREME WRN
MO. THE WEAK OUTFLOW BOUNDARY OVER THE TERMINALS WILL WASH OUT THIS
EVENING WITH WINDS TURNING SSE. IN ADDITION...WITH THE INCREASE IN
THE LLJ...LLVL WIND SHEAR IS POSSIBLE AROUND DAYBREAK. SFC WINDS WILL
INCREASE THURSDAY MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED
THROUGH FRIDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 17, 1:06 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT WED JUN 17 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT LIFTING NORTH THROUGH THE REGION TODAY WILL PROVIDE SOME
FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. STORMS
WILL DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA THIS
AFTERNOON...AND MOVE EAST INTO FAR NORTHWEST MISSOURI AND ADJACENT
AREAS OF KANSAS. PRIMARY AREAS OF CONCERN WILL BE ALONG AND NORTH OF
A LINE FROM ATCHISON KANSAS THROUGH CHILLICOTHE DURING THE AFTERNOON
AND EVENING HOURS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS.

LATER TONIGHT...A COMPLEX OF STORMS WILL DEVELOP FROM THE AFTERNOON
AND EVENING ACTIVITY IN NEBRASKA AND WOULD TEND TO MOVE TO THE EAST
SOUTHEAST ALONG THE WARM FRONT. THIS COULD BRING IT INTO EXTREME NORTHERN
MISSOURI LATE TONIGHT...WITH THE POTENTIAL OF STRONG STORMS WITH
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT AND INTO FRIDAY...A COLD FRONT WILL BE MOVING
SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. THERE WILL BE A CHANCE
OF THUNDERSTORMS WITH THIS FRONT...STARTING OVERNIGHT THURSDAY
NIGHT...AND DURING THE DAY ON FRIDAY. SEVERE WEATHER MAY OCCUR WITH
THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO CHILLICOTHE
MISSOURI THIS AFTERNOON AND THIS EVENING. THEN OVERNIGHT...SPOTTER
ACTIVATION MAY BE NEEDED IN AREAS NEAR THE IOWA BORDER...AND AS FAR
SOUTH AS MOBERLY DURING EARLY MORNING HOURS OF THURSDAY.

CUTTER

In the hours before

Local storm report, Jun 17, 7:05 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     2 W GRAND PASS          39.21N 93.48W
06/17/2009  E70 MPH          SALINE             MO   TRAINED SPOTTER

            QUARTER SIZED HAIL ALSO REPORTED.

&&

MELL
Local storm report, Jun 17, 7:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     3 W NORBORNE            39.30N 93.73W
06/17/2009                   CARROLL            MO   TRAINED SPOTTER

            PIECE OF A BARN RIPPED OFF. POWER LINES DOWN.

&&

MELL
Local storm report, Jun 17, 7:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             MARSHALL                39.12N 93.20W
06/17/2009  E1.00 INCH       SALINE             MO   TRAINED SPOTTER

            ALSO HAD 1 INCH DIAMETER BRANCHES DOWN

&&

ABAILEY
Special weather statement, Jun 17, 7:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT WED JUN 17 2009

MOZ005-006-180100-
HARRISON-MERCER-
731 PM CDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HARRISON AND NORTHERN
MERCER COUNTIES UNTIL 800 PM CDT...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAINSVILLE...OR 17 MILES NORTHEAST OF
BETHANY...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PRINCETON AROUND 750 PM CDT.
  MERCER AROUND 755 PM CDT.

LAT...LON 4040 9337 4039 9337 4038 9338 4036 9375
      4052 9396 4058 9351

MJ
Local storm report, Jun 17, 7:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 N MARSHALL            39.16N 93.20W
06/17/2009                   SALINE             MO   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING HWY 41.

&&

MELL
Special weather statement, Jun 17, 8:07 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT WED JUN 17 2009

MOZ040-046-180145-
COOPER-HOWARD-
807 PM CDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN COOPER AND SOUTHERN HOWARD
COUNTIES UNTIL 845 PM CDT...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 5 MILES NORTHWEST OF
BOONVILLE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  NEW FRANKLIN AROUND 815 PM CDT.
  BOONVILLE AROUND 820 PM CDT.

THE TOWNS OF FRANKLIN AND WOOLDRIDGE ARE ALSO IN THE PATH OF THIS
STORM.

LAT...LON 3884 9254 3893 9300 3912 9287 3907 9253
      3906 9253 3901 9256 3897 9256 3892 9250
      3891 9250

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:13 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Lafayette, Pettis and 1 more32 min
Jun 17, 7:31 PM CDTSpecial Weather StatementEAXMercer29 min
Jun 17, 8:07 PM CDTSpecial Weather StatementEAXCooper38 min
Jun 17, 8:17 PM CDTRiver Flood WarningEAXCarroll33 hr
Jun 17, 8:44 PM CDTSevere Thunderstorm WarningEAXCooper, Howard31 min
Jun 17, 8:47 PM CDTSevere Thunderstorm WarningEAXCooper, Howard28 min
Jun 18, 8:36 AM CDTAreal Flood WarningEAXCooper9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.